MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event, exact date unknown/not provided.Best estimate date is between (b)(6) 2019-(b)(6) 2019.(b)(4).Device evaluation: the product associated to the complaint was received on 10/29/2019 in a plastic bag.The lens was received with traces of what appears to be viscoelastics.Particles are observed on the lens; these could be related to the handling of the lens in a surgical stage.Limited information was received.Customer has not responded to attempt to obtain more information regarding the mechanical failure (as described by the customer) reported; the reported issue could not be verified.Based on the product return evaluation there is no indication of a product quality deficiency.Manufacturing records review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaint has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to a mechanical failure.The incision was enlarged, however, no additional intervention was required.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional info: further information was provided reporting the date the issue was first noticed, and that the patient had severe halos with night driving.The visual symptom could not be resolved with prescription spectacles.The lens was replaced with another model and lower diopter lens.The patient was stable when discharged.The following section has been updated accordingly: date of event: (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9283420
Report Number2648035-2019-01172
Device Sequence Number2448588
Product Code MFK
UDI-Device Identifier05050474560765
UDI-Public(01)05050474560765(17)221017
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/08/2019
10/25/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/05/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005